MAUDE Adverse Event Report: LDR MÉDICAL ROI-A ANCHORING PLATE L; ROI-A ALIF CAGE SYSTEM

LDR MÉDICAL ROI-A ANCHORING PLATE L; ROI-A ALIF CAGE SYSTEM
Model Number N/A
Medical Device Problem Codes Positioning Problem (3009); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch is submitted to send the initial report of this complaint.The review of the device history records is in progress to find if there is any non-conformances to specifications or deviations in procedures that might have contributed to the reported event.Product return was requested.Investigation ongoing.Device not returned to manufacturer yet.
 
Event or Problem Description
Roi-a : broken cage during insertion of the cage - hard bone.As reported, upon inserting the first blade into the s1 body, surgeon had to use excessive force as patient bone was harder than previously thought.The impact broke the face of the cage.No effect on patient.It was removed easily and replaced while same size cage but smaller plates.The starter awl was utilized in second cage.No surgery delay was reported.Additional information was received on may 20th 2019: patient is fine.X-rays are not available.Surgery was completed by using/opening a 2nd implant.The cage was properly assembled with the holder.Additional information was received on may 21st 2019: the starter awl was not used on the first cage.Product return was requested.Investigation still in progress.
 
Additional Manufacturer Narrative
The review of the device history records for both devices did not reveal any non-conformances to specifications or deviations in procedures that might have contributed to the reported event.From information provided, based on the product history records and the recurrence of this type of event for this implant, it is assessed that the event is related to patient condition.As reported, surgeon used an excesive force due to hard bones of patient.For the second cage the starter awl was used and no issues were found.The investigation found no evidence to indicate device issue.Root cause : patient's condition - hard bones.
 
Event or Problem Description
Roi-a : broken cage during insertion of the cage due to hard bone.As reported, upon inserting the first blade into the s1 body, surgeon had to use excessive force as patient bone was harder than previously thought.The impact broke the face of the cage.No effect on patient.It was removed easily and replaced while same size cage but smaller plates.The starter awl was utilized in second cage.No surgery delay was reported.Additional information was received on may 20th 2019: patient is fine.X-rays are not available.Surgery was completed by using/opening a 2nd impant.The cage was properly assembled with the holder.Additional information was received on may 21st 2019: the starter awl was not used on the first cage.
 
Additional Manufacturer Narrative
The implant was not returned for evaluation, so no results are available and no conclusions can be drawn.However, the reporter stated that the patient had hard bone and that a starter awl was not used prior to inserting plates into the cage.Therefore, it is possible that the patient's hard bone made it difficult to advance the plate and caused the plate to damage the peek implant.A review of the dhr did not find any issues which would have contributed to this event.Labeling was reviewed and found to contain adequate instructions.Associated mdr report for cage: 3004788213-2019-00153.
 
Event or Problem Description
It was reported that during surgery, an roi-a cage fractured when inserting the plate into the implant.A replacement device was utilized to complete the surgery.There were no reported patient impacts.This is report two of two for this complaint.

Brand Name
ROI-A ANCHORING PLATE L
Common Device Name
ROI-A ALIF CAGE SYSTEM
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine
MDR Report Key8645077
Report Number3004788213-2019-00156
Device Sequence Number16933529
Product Code MAX
UDI-Device Identifier03662663010979
UDI-Public(01)03662663010979(17)230701(10)285044/1
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberN/A
Device Catalogue NumberIR2007T
Device Lot Number285044/1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/14/2019
03/31/2020
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/25/2019
04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight58